Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

my mom coughed up some blood today

my mom has been coughing for like a month now. today she coughed up a little bit of blood. wat is wrong when people cought up blood? Is it dangerus? im geting worried about her. thanks no, she doesent smoke, or drink
Sat, 27 Apr 2013
Report Abuse
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hi yukinori,
Thanks for visiting HCM.
coughing up of blood may be a manifestation of air way injury due to violent cough. or else may signify underlying disease.
I advise you to go for chest xray done for your mother to detect the lesion, if any. Next go for sputum examination for ziehl neelsen staining for tuberculosis, Gram's staining and culture and sensitvity. Meet your doctor with abovesaid reports. Ct scan of thorax may be required further to ease the diagnosis and treatment will be given as per the diagnosis.
Meanwhile you may try cough suppressants, hemostatics like trenexamic acid, and absolute bed rest for few days...

Best wishes
I find this answer helpful
  User's Response
nikhil's  Response
she should go to the doctor asap, this could be tuberculosis or a very serious inflammation.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, my mum has cough for more than 25yr and chest pain sometime cough blood loso of weight befor she went to the hospital they said it was tb she was in therapy tb drugs that cuold work later they it was lung fungus chest exry look mikish can i bay for antifungus drugs

doctor1 MD

Hi, My mom is in her mid 50s. SHe has an artificial valve in her heart which was planted 15 years ago. She also had high blood sugar levels. Recently she has been having a hoarse voice without any apparent reason(like cold ,cough, sore throat ,swollen lips,tongue etc) The docyors in India diagnosed it as sticking of the vocal cords due to high blood sugar and have given her some medicines and recommended speech therapy . I would like to know your diagnosis on this situation. ALso, is there something more to it that I should be worried about?

doctor1 MD

Hi sir, My mom already having heart problem like valve prblm as well as cholstral. Recently my mom affected by lungs prblm, doctor gave the pumping tube & glemont-f tablet for 1 monts and some tablets i dont know that names for 5 days. now that 5 days tablets are finished. while using these tablets my mom didnt get any wheezing. But today that tablets are fininshed. now my mom get the same feeling which is before she used the tablets like wheezing and coughing and feverish. Pls guide to save my mom.

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!